Health knowledge made personal
Join this community!
› Share page:

Is there a safer alternative to Abilify?


Posted by Worried mom

My son was diagnosed with borderline tourrets at the age of seven. He has been medicated since the age of eight. At the age of fifteen he began taking Abilify and at sisteen stated showing some minor side effects. Now at almost seventeen those minor side effects have changed to all out mood swings, one day happy go lucky, the next mad at the world and raging at his divorced parents(5 years now). He spends a lot of time alone and doesn't want to talk unles he is arguing. He constantly picks fights with his younger sister(10). After seeing the ads for Abilify I feel I have ample need for concern, I want to be more informed since the doctors in our area continue to tell us that Abilify is the best medication for his condition. At this point I am more concerned about his mental health & life than his tourrets. Please help.
 
Answers (1)
Sort by: Newest first | Oldest first

Your concerns are valid and a trip back to the doctor is vital.

I suggest you keep a log of the behaviors you notice, including as many details as possible, like time of day, relation to other events, etc.

This information will provide a clearer picture for your son's doctor, thus enabling him to prescribe more efficiently.

Although your son's outbursts could be age-related, often times Tourette's co-occurs with other mental health issues, so this needs to be determined.

Good Luck.

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: